MAUDE Adverse Event Report: COLOPLAST A/S FOLYSIL SILICONE CATHETER; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL

COLOPLAST A/S FOLYSIL SILICONE CATHETER; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Catalog Number AA6114
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
According to the available information the patient removed her catheter and upon inspection of the catheter, the balloon was not found and believed to have remained in the patient.
 
Event or Problem Description
According to additional available information, the indication for catheterization was severe dementia and malnutrition.The balloon was tested prior to use with no anomaly and optilube lubricant was used on catheter.The volume of inflation fluid was 20ml and sterile water was used.No symptoms developed within the 24 hours following the reported issue.
 
Additional Manufacturer Narrative
After receiving this complaint, we were unable to investigate further complaints and conduct documentary investigations to look for any anomaly recorded during production as neither the lot number nor the sample are available.Thus, no investigation can be made for this complaint.Quality database was checked with elements known, no anomaly in relation to the described defect was registered.Through information obtained during exchanges [with the reporter] it was noted that the balloon was inflated at 20ml.Recommendation for this reference [device] is to use 15ml of liquid as over-inflation can lead to balloon bursting.Similar case study was performed based on same item number and same defect [drainage issue] over last four years: no similar case was found.However, this complaint will be used for trend analysis.

Brand Name
FOLYSIL SILICONE CATHETER
Common Device Name
INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Manufacturer (Section D)
COLOPLAST A/S
1 holtedam humlebaek, dk 3050
humlebaek 3050
DA  3050
Manufacturer (Section G)
CMF-SARLAT
9 avenue edmond rostand
sarlat-la-caneda
FR  
Manufacturer Contact
usbes brian schmidt
1601 west river road n
minneapolis, MN 55411
MDR Report Key18689313
Report Number9610711-2024-00033
Device Sequence Number12361253
Product Code EZL
UDI-Device Identifier03600040127360
UDI-Public3600040127360
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K013174
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAA6114
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/12/2024
Supplement Report FDA Received Date07/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown